MAUDE Adverse Event Report: ZIMMER GMBH BLUNT TIP SCREW, ÿ 4X46MM; TRAUMA IMPLANT

ZIMMER GMBH BLUNT TIP SCREW, ÿ 4X46MM; TRAUMA IMPLANT
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 08/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D4: product id was provided for three screws however, it is unknown which of the three screws has migrated.Therefore, the migrated screw could be any of the following blunt tip screw, ã¿ 4x46mm item# 47248604640 lot# 3155779, udi: (b)(4), manufacturing date: apr 11, 2023, expiration date: apr 11, 2028.Blunt tip screw, ã¿ 4x46mm item# 47248604640 lot# 3155809, udi: (b)(4), manufacturing date: apr 19, 2023, expiration date: apr 19, 2028.Blunt tip screw, ã¿ 4x48mm item# 47248604840 lot# 3185174, udi: (b)(4), manufacturing date: nov 30, 2023, expiration date: nov 30, 2028.D10: proximal humerus, right, long, ã¿ 10x220mm item# 47249622009 lot# 3136330, blunt tip screw, ã¿ 4x46mm item# 47248604640 lot# 3155809, blunt tip screw, ã¿ 4x48mm item# 47248604840 lot# 3185174, ann cort bone screw 4 x 28mm item# 47248612840 lot# 3185202, ann cort bone screw 4 x 28mm item# 47248612840 lot# 3191519, affixus ph nl cap 0mm item# 47248801000 lot# 3193703.G2: foreign: japan.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that a patient had a revision surgery one week after initial implantation due to a proximal screw that was migrated out from the proper position.The patient complained of pain and a revision surgery was performed to remove the migrated screw.A new screw was also inserted at #1, and another new screw was inserted at #4.Due diligence has been completed for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h10, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of complaint histories identified additional similar complaints for the reported products and additional similar complaints for the reported part and lot combinations.Complaints are monitored through monthly complaint review in order to identify potential adverse trends.It can be assumed that multiple contributing factors, related to either patient condition and behavior or implantation procedure, contributed to the migration of the screws.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the corelock mechanism of the affixus nail as a potential contributing factor.As part of the deeper investigation, a scientific literature search was conducted and a systematic review of the outcome of intramedullary nailing for acute proximal humerus fracture showed that screw migration and perforation into the joint is the second most common complication following secondary loss of reduction.In addition, scientific literature of competitor and predicate devices were assessed.This review has shown that the affixus® natural nail® proximal humeral system performs better and/or in equal range in comparison with legally marketed similar devices.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.No corrective actions, preventive actions, or field actions resulted after investigation of this event as this issue was already addressed in a corrective action.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information.

Brand Name
BLUNT TIP SCREW, ÿ 4X46MM
Common Device Name
TRAUMA IMPLANT
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20179178
Report Number0009613350-2024-00443
Device Sequence Number15629338
Product Code HSB
UDI-Device Identifier00889024505476
UDI-Public(01)00889024505476(17)280411(10)3155779
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47248604640
Device Lot Number3155779
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown